MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-003
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 5-4mm amplatzer pda occluder was implanted.Fluoroscopy was used during implant.Stability check was performed prior to release and no leak around the device was observed.Approximately 10 minutes post-implant, it was observed that the device dislodged and had embolized into the lpa.The user alleged that the cause of embolization was that the device was too small.The occluder was attempted to be snared, however it was unsuccessful and the patient was referred for surgical removal.No device was ultimately implanted.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 5-4 mm amplatzer pda occluder was implanted.Fluoroscopy was used during implant.Stability check was performed prior to release and no leak around the device was observed.Approximately 10 minutes post-implant, it was observed that the device dislodged and had embolized into the lpa.The user alleged that the cause of embolization was that the device was too small.The occluder was attempted to be snared, however it was unsuccessful and the patient was referred for surgical removal.No device was ultimately implanted.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
An event of device migration (embolization), few minutes after the implant was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received the cause of the reported embolization is likely due to the sizing of device that led to the device embolization.However, this could not be conclusively determined.The reported surgical intervention was a result of case-specific circumstances as the migrated device was surgically removed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22115516
Report Number2135147-2025-02869
Device Sequence Number7175702
Product Code MAE
UDI-Device Identifier00811806011103
UDI-Public(01)00811806011103(17)270531(10)8533857
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDA-003
Device Catalogue Number9-PDA-003
Device Lot Number8533857
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown